Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 42, NWS Cheyenne, WY

June 17, 20074 counties in Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 17, 2007, 4:57 PM MDT for 4 counties in Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2007, 4:57 PM MDT (22:57 UTC)
Expired
Jun 17, 2007, 5:23 PM MDT
In force
26 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 3:01 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-411 J/kg
Mixed-layer LCL
3371 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 172258
SVRCYS
NEC007-033-105-123-172330-
/O.NEW.KCYS.SV.W.0042.070617T2257Z-070617T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  EASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF KIMBALL...
  SOUTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 530 PM MDT

* AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9
  MILES NORTHEAST OF DIX...OR ABOUT 16 MILES NORTHEAST OF KIMBALL...
  AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MUD SPRINGS BY 530 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR CENTRAL NEBRASKA.

LAT...LON 4144 10378 4106 10362 4145 10286 4171 10306

$$

WEILAND
1 follow-up statement
000 
WWUS55 KCYS 172323
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
520 PM MDT SUN JUN 17 2007

NEC007-033-105-123-172330-
/O.CAN.KCYS.SV.W.0042.000000T0000Z-070617T2330Z/
BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-
520 PM MDT SUN JUN 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORRILL...EASTERN
KIMBALL...NORTHWESTERN CHEYENNE AND SOUTHEASTERN BANNER COUNTIES IS
CANCELLED...

THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST MORRILL...EASTERN 
KIMBALL...NORTHWEST CHEYENNE AND SOUTHEAST BANNER COUNTIES HAS BEEN
CANCELLED.  THAT WARNING HAS BEEN REPLACED BY A TORNADO WARNING FOR
EASTERN KIMBALL COUNTY AND WESTERN CHEYENNE COUNTIES UNTIL 545 PM. 

A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NORTHWEST CHEYENNE
COUNTY TO SOUTHEAST KIMBALL COUNTY AS OF 520 PM.  THE LINE IS MOVING
TO THE EAST AT 25 MPH.  REFER TO THE TORNADO WARNING FOR FURTHER 
INFORMATION ON THIS STORM.  

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR CENTRAL NEBRASKA.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4144 10378 4106 10362 4145 10286 4171 10306

$$

WEILAND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:52 PM MDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 17, 12:52 PM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1252 PM MDT SUN JUN 17 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY...
UPPER LOW CONTINUES TO SPIN ACROSS SRN ALBERTA EARLY THIS AFTERNOON.
A 105KT JET STREAK EVIDENT ON WATER VAPOR ROTATING THROUGH ERN IDAHO
AND WEST CENTRAL MONTANA ATTM. AT THE SURFACE...LEE SIDE PRESSURE
TROUGH CONTINUES TO DEEPEN WITH A 998MB CENTER ACROSS NORTHERN
PORTIONS OF THE NEBRASKA PANHANDLE AS OF NOON. A SURFACE COLD FRONT
WAS ANALYZED FROM SW SD THROUGH SRN WY. AS THE SURFACE TROUGH
DEEPENS AND PRESSURE GRADIENT TURNS WESTERLY OFF THE FRONT
RANGE...BOUNDARY LAYER MOISTURE HAS BEEN SCOURING OUT BEHIND THE
DRYLINE ACROSS SOUTHEAST WYOMING. IN FACT DEW POINTS AT
KCYS...KLAR...AND KRWL HAVE ALL DROPPED INTO THE MID TO UPPER 20S.
MEANWHILE...DEW POINTS ACROSS THE NEBRASKA PANHANDLE REMAIN IN THE
UPPER 40S TO LOW 50S. CONVECTIVE ELEMENTS ARE ALREADY SEEN ALONG THE
FRONT IN CENTRAL WYOMING...AND ALONG A WEAK MESOSCALE BOUNDARY IN
CENTRAL LARAMIE COUNTY. EXPECT THE MORE ORGANIZED CONVECTION TO HOLD
OF FOR ANOTHER HOUR OR SO BEFORE IT BEGINS TO DEVELOP ACROSS
NORTHWESTERN ZONES ALONG THE FRONT. THE FRONT AND...AFOREMNENTIONED
DRYLINE WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. ADDITIONALLY ASCENT WILL BE AIDED BY THE PRESENCE OF THE
RIGHT ENTRANCE REGION OF THE AFOREMENTIONED 105KT JET STREAK.
ISOLATED COVERAGE SHOULD SUFFICE ACROSS MOST OF WYOMING THIS
AFTERNOON...WITH MORE SCATTERED COVERAGE LIKELY IN THE NEBRASKA
PANHANDLE. THE PRIMARY THREATS IN WYOMING WILL BE STRONG OUTFLOW
WIND GUST TO 50 MPH WITH THE PRESENCE OF THE INVERTED V SOUNDING.
THE POTENTIAL FOR SEVERE STORMS DOES EXIST FOR THE NEBRASKA
PANHANDLE LATE THIS AFTERNOON AND THIS EVENING AS INSTABILITY VALUES
GROW. PLENTY OF CIN OUT THERE NOW...BUT 2000 TO 2500 J/KG OF SBCAPE
IS ANTICIPATED TO BE REALIZED BY LATE THIS AFTERNOON AND EVENING.
LARGE HAIL...AND WET MICROBURSTS WILL BE THE MAIN THREATS. BY
SUNSET...CONVECTION SHOULD BE WINDING DOWN...AS THE FRONT PUSHES
WELL INTO NRN COLORADO. SFC HIGH PRESSURE WILL BUILD IN
OVERNIGHT...YIELDING A MOSTLY SUNNY DAY TOMORROW. TEMPERATURES
WILL BE AROUND 15 DEGREES COOLER THAN TODAY. UPPER RIDGING WILL
ENSUE ON TUESDAY...ALLOWING AFTERNOON TEMPERATURES TO WARM BACK INTO
THE MID 80S BENEATH MOSTLY SUNNY SKIES.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
GENERALLY SUMMERLIKE WEATHER EXPECTED ACROSS THE CWA DURING THE
PERIOD AS REGION REMAINS UNDER INFLUENCE OF UPPER RIDGING.  MAIN
PROBLEM WILL BE TIMING OF ANY WEAK IMPULSES THAT MIGHT RIDE THRU
RIDGE AND ENHANCE CONVECTIVE POTENTIAL SOME.  RIGHT NOW BEST HINT
WOULD BE FOR LATE THURSDAY AS A SHORTWAVE CROSSES INTO THE CENTRAL
PLAINS BUT WITH GFS SHOWING SOME CONVECTIVE FEEDBACK PROBLEMS WILL
NOT HIT TOO HARD.  NEXT WEEKEND LATEST GFS BRINGS UPPER TROF INLAND
OVER THE PAC NW AND PUSHES A COLD FRONT ACROSS THE CWA BY LATE SAT.
THIS MAY BE TOO PROGRESSIVE THUS WILL MAINTAIN THE QUITE WARM TEMPS
THRU NEXT WEEKEND.

&&

.AVIATION...

SURFACE COLD FRONT WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM
DEVELOPMENT THIS EVENING. GENERALLY EXPECT VFR CONDITIONS WITH
LOCALIZED MVFR CONDITIONS NEAR THE STRONGEST STORMS. STRONG
SOUTHERLY/SOUTHWESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND NORTH
BEHIND THE FROPA LATE THIS AFTERNOON AND EVENING. LOW CLOUDS MAY
DEVELOPMENT PRIMARILLY IN THE WESTERN NEBRASKA PANHANDLE LATE
TONIGHT. VFR CONDITIONS WILL PREVAIL TOMORROW.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...CH
LONG TERM....RE
Hazardous weather outlook, Jun 17, 3:19 PM MDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT SUN JUN 17 2007

WYZ061>070-181130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
319 PM MDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE INTO THE EARLY PART OF THIS
EVENING. LITTLE RAINFALL IS EXPECTED FROM ANY STORMS BUT BRIEF
GUSTY WINDS TO 45 MPH ARE POSSIBLE IN THE VICINITY OF ANY STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW LATE DAY STORMS ARE POSSIBLE MAINLY ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001-019-020-054-WYZ059-060-181130-
SIOUX-SCOTTS BLUFF-BANNER-KIMBALL-CONVERSE-NIOBRARA-
319 PM MDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY THIS
EVENING. SOME STORMS COULD PRODUCE BRIEF GUSTY WINDS AND SOME
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-021-055-181130-
DAWES-BOX BUTTE-MORRILL-CHEYENNE-
319 PM MDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA INTO THIS
EVENING. A FEW STORMS MAY BECOME SEVERE WITH STRONG GUSTY WINDS
AND LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON INTO THIS
EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 17, 3:52 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             16 NE BILL              43.37N 105.03W
06/17/2007  M0.25 INCH       CONVERSE           WY   CO-OP OBSERVER

0344 PM     HAIL             17 S ALLIANCE           41.85N 102.87W
06/17/2007  E0.25 INCH       MORRILL            NE   TRAINED SPOTTER

0346 PM     HAIL             30 N BROADWATER         42.03N 102.85W
06/17/2007  E0.25 INCH       BOX BUTTE          NE   TRAINED SPOTTER

            THE HAIL ALMOST COVERED THE GROUND.

&&

MWEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:18 PM MDTSevere Thunderstorm WarningCYSBox Butte20 min
Jun 17, 5:15 PM MDTTornado WarningCYSCheyenne, Kimball33 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.